Hail, Mercer
- When
- September 19, 12:20 PM CST
- Where
- Mercer County, 1 mi N of Princeton
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.417, -93.583
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Sep 19, 9:15 AM CST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1015 AM CDT MON SEP 19 2005 .DISCUSSION... ISOLATED SHOWERS AND STORMS TRYING TO DEVELOP IN THE VICINITY OF THE FRONT AS NOSE OF UPPER JET MOVES OUT OF SOUTHEAST NEBRASKA INTO WESTERN IOWA. VERY WEAK LOW LEVEL CONVERGENCE ALONG THIS FRONT IS KEEPING THIS INITIAL DEVELOPMENT FROM BECOMING TOO WIDESPREAD...BUT STILL THINK ACTIVITY WILL BE INCREASING THIS AFTERNOON AS FRONT MOVES INTO LESS CAPPED ENVIRONMENT ACROSS NORTH CENTRAL MISSOURI BACK TO AROUND KANSAS CITY AREA. WILL PULL POPS FURTHER NORTH FOR THIS MORNING TO COVER CURRENT ACTIVITY. PC && .PREV DISCUSSION... 410 AM CDT MON... CLEAR SKIES ACROSS THE FORECAST AREA IN THE WAKE OF CONVECTION OVERNIGHT. ALTHOUGH THE MODELS ARE FAIRLY CONSISTENT WITH THE STRENGTH AND PLACEMENT OF MAJOR FEATURES...THE THUNDERSTORM ACTIVITY CURRENTLY TO THE NORTH AND EAST OF THE FORECAST AREA IS MORE ACCURATELY REPRESENTED BY THE GFS. WENT NEAR GUIDANCE TEMPS WITH THE EXCEPTION OF TODAY. WITH LITTLE CLOUD COVER TO INHIBIT HEATING...DECIDED TO BUMP UP TEMPS. AT THE UPPER LEVELS...A FLAT RIDGE IS IN PLACE OVER THE CENTRAL U.S. THROUGH THE NEAR TERM. SHORTWAVES PUSHING ACROSS THE RIDGE WARRANT SMALL POPS...ALTHOUGH MOISTURE RETURN DOES NOT BEGIN UNTIL WEDNESDAY. BEST CHANCES FOR PRECIP TODAY WILL BE IN THE SOUTHERN PORTION OF THE FORECAST AREA WHERE DAYTIME HEATING WILL BE THE GREATEST AND THE ATMOSPHERE WILL EXPERIENCE THE HIGHEST DEGREE OF DESTABILIZATION DUE TO THE BOUNDARY. AN AXIS OF MOISTURE AND INSTABILITY SETS UP ALONG THE KS-MO BORDER ON WEDNESDAY SO INCREASED POPS SLIGHTLY. WITH MARGINAL MOISTURE...DECIDED AGAINST ALSO INCREASING QPF. TM 410 PM CDT SUN... SHORT TERM FOCUS ON THUNDERSTORM CHANCES TONIGHT AND MONDAY. WARM FRONT THAT HAS BEEN SLOW TO LIFT THROUGH FORECAST AREA THIS AFTERNOON...FINALLY ON THE MOVE AND SHOULD BE ORIENTED NORTHWEST TO SOUTHEAST FROM NORTHEAST KANSAS INTO CENTRAL MISSOURI EARLY THIS EVENING. UPPER LEVEL FEATURES A BIT COMPLICATED WITH TWO SHORT WAVES IN FLOW...ONE CURRENTLY MOVING INTO EASTERN NEBRASKA HELPING TO KICK OFF CONVECTION THERE...AND SECOND WAVE JUST TO ITS WEST MOVING INTO NORTHERN PLAINS. THIS INITIAL WAVE QUICKLY MOVES TO THE NORTHEAST THIS EVENING...AND A SURFACE WAVE THAT HAS DEVELOPED IN CENTRAL KANSAS WILL MOVE NORTHEAST INTO IOWA AS THIS UPPER WAVE MOVES OFF. THIS SHOULD HELP TO PULL THE WARM FRONT FURTHER TO THE NORTH AS THE EVENING PROGRESSES AND SHOULD HELP FOCUS ANY THUNDERSTORM DEVELOPMENT MORE INTO NORTH CENTRAL MISSOURI LATER TONIGHT. COLD FRONT ASSOCIATED WITH THIS SURFACE LOW WILL LIKELY WAIT FOR THE SECONDARY UPPER WAVE TO FINALLY PUSH INTO THE AREA MONDAY MORNING. THINK THIS INITIAL SYSTEM WILL LEAVE ENOUGH SUBSIDENCE IN ITS WAKE TO QUELL ANY STORM REDEVELOPMENT IN NORTHWEST MISSOURI BUT AS THIS FRONT MOVES FURTHER SOUTH DURING THE MORNING...REDEVELOPMENT WILL BE POSSIBLE ALONG THIS BOUNDARY...SO WILL LEAVE CHANCE POPS RUNNING FROM AROUND KANSAS CITY...THROUGH KIRKSVILLE...SOUTHWARD. ONCE FRONT MOVES SOUTH OF AREA MONDAY AFTERNOON...SHOULD SEE SOME DRY WEATHER RETURN FOR TUESDAY...BUT LATE TUESDAY NIGHT...ALREADY WILL BE SEEING A RETURN FLOW WITH ISENTROPIC LIFT INTO EASTERN KANSAS AND WESTERN MISSOURI...SO WILL PUT SOME LOW POPS INTO THOSE AREAS. PC EXTENDED RANGE FORECAST CONTINUES TO REMAIN A CHALLENGE. DECIDED TO UP POPS TO THE CHANCE CATEGORY TUESDAY NIGHT INTO WEDNESDAY. STRONG ISENTROPIC LIFT NOTED ON THE 310K SURFACE FROM BOTH THE NAM AND GFS. NAM VERY DRY IN THE LOWER TO MID LEVELS THOUGH...WITH A SIGNIFICANT DISPARITY NOTED BETWEEN THE NAM (-3 TO -6C) AND THE GFS (12 TO 15C) AT 12Z WEDNESDAY MORNING. WE WILL SEE SOME DRYING WITH SURFACE HIGH PRESSURE RIDGING IN TUESDAY INTO WEDNESDAY...AND FEEL A COMPROMISE BETWEEN THE TWO WOULD BE THE WAY TO GO. THAT WOULD INDICATE SUFFICIENT MOISTURE FOR THIS LIFT TO TAP FOR SCATTERED STORMS. ACTIVE PATTERN TO PERSIST INTO THE END OF THE WEEK ACROSS THE CONUS...AS UPPER LEVEL RIDGE SLOWLY ERODES WITH INCREASING WESTERLY FLOW IN THE MID-LATITUDES. GFS HINTS AT DIRTY FLOW AROUND THE NORTHERN PERIPHERY OF THE WEAKENING RIDGE...AND WHILE SLIM CHANCES FOR RAIN MAY BE POSSIBLE...OUR BEST CHANCES ARE TIED TO MUCH STRONGER SHORTWAVE AND ATTENDANT FRONT FRIDAY EVENING...AND RESULTANT RETURN FLOW SATURDAY IN ITS WAKE. ALSO INTRODUCED A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY NIGHT INTO MONDAY. COMBINATION OF FRONTAL PASSAGE...AND THE GFS POSITION OF THE REMNANTS OF WHAT IS CURRENTLY TROPICAL DEPRESSION EIGHTEEN COULD COMBINE FOR A DECENT RAIN CHANCE. HOWEVER...DO NOT WISH TO COUNT ON SUCH A SCENARIO OUT SEVEN DAYS MH && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1257 PM CDT MON SEP 19 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-201100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1257 PM CDT MON SEP 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT EXTENDING FROM NEAR UNIONVILLE...TO CAMERON TO LEAVENWORTH KANSAS WILL BE MOVING SOUTH WITH TIME THIS AFTERNOON. INITIALLY...ELEVATED THUNDERSTORMS WILL BE OCCURRING BEHIND THIS FRONT...A FEW MAY BE SEVERE WITH LARGE HAIL. THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP ALONG THE FRONT FROM AROUND KANSAS CITY...NORTHEAST THROUGH KIRKSVILLE AND MACON. THESE STORMS WILL HAVE THE POTENTIAL OF PRODUCING SEVERE WEATHER...INCLUDING LARGE HAIL AND DAMAGING WINDS. THE FRONT IS EXPECTED TO BE SOUTH OF THE OUTLOOK AREA BY MID EVENING...WITH THUNDERSTORMS ENDING BEFORE MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT IS EXPECTED TO DROP DOWN FROM IOWA INTO NORTHERN MISSOURI ON FRIDAY...AND THEN RETREAT BACK TO THE NORTH AGAIN ON SATURDAY. AT THIS TIME...THE DAY WITH THE BEST CHANCES FOR THUNDERSTORMS IS FRIDAY AND MAINLY IN NORTHEAST MISSOURI. HOWEVER...THE PATH OF TROPICAL SYSTEMS IN THE GULF WILL HAVE AN INFLUENCE ON THE EVENTUAL TIMING OF THE FRONT TO OUR NORTH...SO THERE IS A POSSIBILITY THAT STORMS MAY OCCUR THROUGH THE WEEKEND AS WELL IF THE FRONT STALLS ACROSS KANSAS AND MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON MAINLY ALONG AND NORTH OF I-70. 27
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1234 PM CDT MON SEP 19 2005 MOZ003-005-191800- HARRISON-WORTH- 1234 PM CDT MON SEP 19 2005 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN HARRISON AND SOUTHEASTERN WORTH COUNTIES UNTIL 100 PM CDT... AT 1231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO 50 MPH. THIS STORM WAS LOCATED NEAR ALLENDALE...OR 16 MILES NORTHWEST OF BETHANY...AND MOVING EAST AT 45 MPH. PERSONS SOUTH OF HATFIELD AND IN THE EAGLEVILLE AREAS ARE IN THE PATH OF THIS INTENSE STORM. PEOPLE IN HARRISON AND WORTH COUNTIES...INCLUDING THE CITIES OF EAGLEVILLE AND BLYTHEDALE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. HUDSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1249 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 PM HAIL 5 W EAGLEVILLE 40.47N 94.08W
09/19/2005 1.25 INCH HARRISON MO AMATEUR RADIO
&&
GASPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1257 PM CDT MON SEP 19 2005 KSZ025-102>105-MOZ004>008-012>017-020>025-028>033-037 -200100- ATCHISON KS-DONIPHAN KS-JOHNSON KS-LEAVENWORTH KS- WYANDOTTE KS-ADAIR MO-ANDREW MO-BUCHANAN MO- CALDWELL MO-CARROLL MO-CHARITON MO-CLAY MO-CLINTON MO- DAVIESS MO-DE KALB MO-GENTRY MO-GRUNDY MO-HARRISON MO- JACKSON MO-LINN MO-LIVINGSTON MO-MACON MO-MERCER MO- PLATTE MO-PUTNAM MO-RANDOLPH MO-RAY MO-SCHUYLER MO- SULLIVAN MO- 1257 PM CDT MON SEP 19 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 800 IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING AREAS IN KANSAS THIS WATCH INCLUDES 5 COUNTIES IN EAST CENTRAL KANSAS JOHNSON KS IN NORTHEAST KANSAS ATCHISON KS DONIPHAN LEAVENWORTH WYANDOTTE IN MISSOURI THIS WATCH INCLUDES 24 COUNTIES IN NORTH CENTRAL MISSOURI CALDWELL CARROLL CHARITON DAVIESS GRUNDY HARRISON LINN MO LIVINGSTON MACON MERCER PUTNAM RANDOLPH SULLIVAN IN NORTHEAST MISSOURI ADAIR SCHUYLER IN NORTHWEST MISSOURI ANDREW BUCHANAN CLINTON DEKALB GENTRY IN WEST CENTRAL MISSOURI CLAY JACKSON PLATTE RAY THIS INCLUDES THE CITIES OF...ALBANY...ATCHISON...BETHANY... BROOKFIELD...CAMERON...CARROLLTON...CHILLICOTHE... EXCELSIOR SPRINGS...GALLATIN...INDEPENDENCE...KANSAS CITY... KANSAS CITY...KEYTESVILLE...KINGSTON...KIRKSVILLE...LA PLATA... LANCASTER...LEAVENWORTH...LIBERTY...MACON...MILAN...MOBERLY... OLATHE...OVERLAND PARK...PARKVILLE...PLATTE CITY...PLATTSBURG... PRINCETON...RICHMOND...SAVANNAH...ST. JOSEPH...TRENTON... TROY AND UNIONVILLE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1257 PM CDT MON SEP 19 2005 KSZ025-102>105-MOZ004>008-012>017-020>025-028>033-037-200100- ATCHISON KS-DONIPHAN KS-JOHNSON KS-LEAVENWORTH KS- WYANDOTTE KS-ADAIR MO-ANDREW MO-BUCHANAN MO- CALDWELL MO-CARROLL MO-CHARITON MO-CLAY MO-CLINTON MO- DAVIESS MO-DE KALB MO-GENTRY MO-GRUNDY MO-HARRISON MO- JACKSON MO-LINN MO-LIVINGSTON MO-MACON MO-MERCER MO- PLATTE MO-PUTNAM MO-RANDOLPH MO-RAY MO-SCHUYLER MO- SULLIVAN MO- 1257 PM CDT MON SEP 19 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 800 IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING AREAS IN KANSAS THIS WATCH INCLUDES 5 COUNTIES IN EAST CENTRAL KANSAS JOHNSON KS IN NORTHEAST KANSAS ATCHISON KS DONIPHAN LEAVENWORTH WYANDOTTE IN MISSOURI THIS WATCH INCLUDES 24 COUNTIES IN NORTH CENTRAL MISSOURI CALDWELL CARROLL CHARITON DAVIESS GRUNDY HARRISON LINN MO LIVINGSTON MACON MERCER PUTNAM RANDOLPH SULLIVAN IN NORTHEAST MISSOURI ADAIR SCHUYLER IN NORTHWEST MISSOURI ANDREW BUCHANAN CLINTON DEKALB GENTRY IN WEST CENTRAL MISSOURI CLAY JACKSON PLATTE RAY THIS INCLUDES THE CITIES OF...ALBANY...ATCHISON...BETHANY... BROOKFIELD...CAMERON...CARROLLTON...CHILLICOTHE... EXCELSIOR SPRINGS...GALLATIN...INDEPENDENCE...KANSAS CITY... KANSAS CITY...KEYTESVILLE...KINGSTON...KIRKSVILLE...LA PLATA... LANCASTER...LEAVENWORTH...LIBERTY...MACON...MILAN...MOBERLY... OLATHE...OVERLAND PARK...PARKVILLE...PLATTE CITY...PLATTSBURG... PRINCETON...RICHMOND...SAVANNAH...ST. JOSEPH...TRENTON... TROY AND UNIONVILLE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
109 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM HAIL GENTRY 40.33N 94.42W
09/19/2005 1.00 INCH GENTRY MO EMERGENCY MNGR
&&
GAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
119 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL 1 E DENVER 40.40N 94.30W
09/19/2005 1.00 INCH WORTH MO LAW ENFORCEMENT
&&
GAThe Des Moines radar (KDMX), 147 km away, was scanning. The volume nearest the first event began at 18:19 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476295, 5476296.